MAUDE Adverse Event Report: COOK INC YUEH CENTESIS DISPOSABLE CATHETER NEEDLE; GCB NEEDLE, CATHETER

COOK INC YUEH CENTESIS DISPOSABLE CATHETER NEEDLE; GCB NEEDLE, CATHETER
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: supervisor.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required a yueh centesis disposable catheter needle for an paracentesis procedure.During the procedure, the device "snapped".It was also reported that the "radiologist had withdrawn the needle and was simply attaching the tubing".The catheter shaft was in the patient's abdomen except for the hub of the device.The device was removed from the patient.No other adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 09mar2021, it was reported that the patient required an abdominal x-ray to evaluate the foreign object that was briefly in the patient.
 
Additional Manufacturer Narrative
Correction- the summary report designation is incorrect; the report is not a summary report.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: upon further review, it was determined this event is not reportable under fda 21 cfr part 803 as it does not meet the criteria for a death, serious injury or reportable product malfunction as there is no indication of the malfunction leading to an ae.Further discussion determined that this event did not require an additional surgical intervention to preclude permanent impairment or death as the catheter "was sticking out for the radiologist to successfully remove it.Therefore, this event is no longer considered a serious injury per 21 cfr part 803.3.Additionally, a review of risk documentation does not indicate that this event is likely to cause serious injury if it were to reoccur.As there are no recorded incidences of serious injury due to the complaint event, and it is not likely that serious injury would result if the event were to recur, per 21cfr part 803.50 the complaint event is considered not reportable.

Brand Name
YUEH CENTESIS DISPOSABLE CATHETER NEEDLE
Common Device Name
GCB NEEDLE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11415542
Report Number1820334-2021-00888
Device Sequence Number3544727
Product Code GCB
UDI-Device Identifier00827002094901
UDI-Public(01)00827002094901(17)231207(10)13610058
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2023
Device Model NumberN/A
Device Catalogue NumberDTVN-5.0-19-10.0-YUEH
Device Lot Number13610058
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/25/2021
Supplement Date Received by Manufacturer03/09/2021
04/05/2021
10/27/2021
Initial Report FDA Received Date03/04/2021
Supplement Report FDA Received Date03/12/2021
04/15/2021
10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient Weight98